Texas, 2007

Funnel Cloud in Texas, July 30, 2007

July 30, 2007 · NWS OUN · 1 event in 1 county or zone

Showers and thunderstorms developed over parts of western north Texas during the afternoon hours. Mainly heavy rain was observed with the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Showers and thunderstorms developed over parts of western north Texas during the afternoon hours. Mainly heavy rain was observed with the storms. However, a brief funnel cloud developed just west of Windthorst, lasting only about one minute.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 1:35 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 30, 1:35 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT MON JUL 30 2007

.DISCUSSION...
SCATTERED TSTMS CONT TO DEVELOP THIS AFTN ACROSS THE FA. SFC HEATING
HAS BEEN ABLE TO OVERCOME THE WEAK CAP FOR THE STORMS TO DEVELOP.
TSTMS WILL CONT TO DEVELOP INTO THIS EVENING. HOWEVER... RAIN EXPECTED
TO DIMINISH AFTER SUNSET WITH ISOLATED/WIDELY SCATTERED ACTIVITY
POSSIBLE OVERNIGHT. STATIONARY FRONT EXTENDS FROM NW OK INTO
CENTRAL OK THIS AFTN. THIS FRONT WILL GRADUALLY DRIFT SOUTH OVER
THE NEXT COUPLE OF DAYS. THE BEST CHANCE FOR TSTMS THROUGH
THURSDAY WILL BE NEAR THE BOUNDARY. IN ADDITION TO SHIFTING SOUTH
THE BOUNDARY WILL GRADUALLY WEAKEN. THE STORMS WILL LIKELY BE
DIURNALLY DRIVEN WITH THE GREATEST COVERAGE OCCURRING IN THE AFTN
AND EVENING. WITH VERY LITTLE FLOW ALOFT... WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED. HOWEVER... A FEW STORMS MAY PRODUCE GUSTY
WINDS THAT COULD APPROACH SEVERE LEVELS. THE GREATER CONCERN WILL BE
HEAVY RAINFALL WITH THE NEARLY STATIONARY OR SLOWLY MOVING STORMS.

UPR RIDGE WILL BUILD INTO THE PLAINS LATE THIS WEEK INTO THE WEEKEND
LEADING TO MORE SUMMER LIKE TEMPS ACROSS THE AREA. THE RIDGE WILL
ALSO KEEP CONDITIONS DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  90  72  90 /  40  50  30  30
HOBART OK         72  91  71  92 /  40  40  40  40
WICHITA FALLS TX  74  90  73  89 /  30  50  40  50
GAGE OK           68  90  67  92 /  30  40  30  30
PONCA CITY OK     72  90  70  92 /  40  40  20  20
DURANT OK         74  89  74  89 /  30  50  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/25
Hazardous weather outlook, Jul 30, 10:40 AM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUL 30 2007

OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE UNLIKELY.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY IN VICINITY
OF A FRONTAL BOUNDARY EXTENDING FROM PARTS OF NORTHWEST OKLAHOMA...
INTO PARTS OF SOUTHEAST OKLAHOMA...AND ALSO NEAR A BROAD TROUGH AXIS
ACROSS THE RED RIVER VALLEY. LIMITED INSTABILITY AND SHEAR SHOULD
PREVENT ORGANIZED SEVERE STORMS. HOWEVER...A FEW STRONG STORMS MAY
DEVELOP DURING THE PEAK HEATING OF THE DAY...WITH WINDS GUSTS TO
NEAR 40 MPH AND LOCALLY HEAVY RAIN POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE IN VICINITY OF THE FRONTAL
BOUNDARY THROUGH THURSDAY...AS IT DRIFTS SLOWLY SOUTHWARD AND
WEAKENS. INSTABILITY AND SHEAR ARE EXPECTED TO REMAIN TOO LOW TO
SUPPORT ORGANIZED SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

30

In the hours before

Local storm report, Jul 30, 3:23 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 PM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     FLASH FLOOD      KINGFISHER              35.86N 97.93W
07/30/2007                   KINGFISHER         OK   DEPT OF HIGHWAYS

            SH 33 JUST EAST AND WEST OF US81 IS CLOSED DUE TO
            FLOODING. US81 THROUGH KINGFISHER IS CLOSED DUE TO
            FLOODING.

&&

JLP
Special weather statement, Jul 30, 3:51 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT MON JUL 30 2007

OKZ030-031-042-302215-
POTTAWATOMIE OK-SEMINOLE OK-PONTOTOC OK-
451 PM CDT MON JUL 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC...POTTAWATOMIE AND
SEMINOLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS... PRODUCING TORRENTIAL RAINFALL WAS
LOCATED FROM NEAR DEWRIGHT WEST TO ASHER AND SOUTH ACROSS NORTHER
PONTOTOC COUNTY AT 451 PM CDT...MOVING NORTH AT 10 MPH. WIND GUSTS
TO 40 MPH AND FREQUENT LIGHTNING WILL ALSO BE LIKELY WITH THESE
STORMS.

PEOPLE IN PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 30, 4:32 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT MON JUL 30 2007

OKZ039-302300-
STEPHENS OK-
532 PM CDT MON JUL 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR DUNCAN AT 532 PM CDT...MOVING
SOUTHWEST AT 10 MPH.  THIS STORM WAS PRODUCING TORRENTIAL RAINFALL
WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR.  SOME LOCALIZED
FLOODING IS LIKELY WITH THIS STORM OVER THE NEXT 1 TO 2 HOURS.
Special weather statement, Jul 30, 4:44 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT MON JUL 30 2007

OKZ026-302315-
LINCOLN OK-
544 PM CDT MON JUL 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.

A SMALL CLUSTER OF THUNDERSTORMS...PRODUCING VERY HEAVY
RAINFALL...WAS LOCATED OVER EASTERN PARTS OF LINCOLN COUNTY AT 544
PM CDT...MOVING WEST AT 10 MPH.  AREAS FROM SPARKS TO CHANDLER
AND CARNEY CAN EXPECT VERY HEAVY RAINFALL OVER THE NEXT HOUR.
RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WHICH WILL
CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS.
Local storm report, Jul 30, 5:35 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT MON JUL 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      3 SW CHOCTAW            35.45N 97.30W
07/30/2007                   OKLAHOMA           OK   BROADCAST MEDIA

            S 15TH AND HIWASSEE ROAD CLOSED DUE TO PONDS ON EITHER
            SIDE OF THE ROAD OVERFLOWING. ROAD WASHED OUT.

0600 PM     HEAVY RAIN       CHOCTAW                 35.48N 97.27W
07/30/2007  M5.10 INCH       OKLAHOMA           OK   PUBLIC

            UNOFFICIAL PUBLIC REPORT ON SW SIDE OF CHOCTAW. RELAYED
            BY MEDIA. APPROXIMATELY A TWO HOUR RAINFALL TOTAL.

&&

JLP
Special weather statement, Jul 30, 5:39 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
639 PM CDT MON JUL 30 2007

OKZ038-044-310015-
COTTON OK-COMANCHE OK-
639 PM CDT MON JUL 30 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN COMANCHE AND
NORTHERN COTTON COUNTIES.

THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WERE LOCATED BETWEEN
GERONIMO AND WALTERS AT 639 PM CDT. RAINFALL RATES OF 2 TO 3 INCHES
PER HOUR WILL LIKELY OCCUR WITH THESE STORMS WHICH WILL CAUSE
SOME FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS AND CREEKS.
SMALL HAIL AND GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE.

The radar

The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 00:33 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Archer

When
July 30, 6:32 PM CST
Where
Archer County, Windthorst
Reported by
Emergency Manager
Coordinates
33.570, -98.450

The funnel cloud was reported just west of Windthorst, lasting about 1 minute.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51571.